MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MC33450
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation.It is yet to be received.Concomitant products: covidien monoject tube holder (item number 8881225216), carefusion maxguard extension set with two needleless y-sites (item number mx9178), covidien vacutainer (unknown item number).
 
Event or Problem Description
The event involves a customer report of pressure infusion (400psig) ext set w/microclave® clear that had blood flowing out of it.It was reported an intravenous (iv) line was started on a patient, blood was drawn from the iv hub using a covidien vacutainer, then the extension set was connected to the iv hub and fluids started.The patient was later disconnected to use the bathroom, and the device was covered with a green cap.It was reported that blood started flowing out of the extension set nonstop.The device was replaced.There was patient involvement, but no adverse event or delay in critical therapy.
 
Additional Manufacturer Narrative
One (1) used mc33450 7" (18 cm) appx 0.43 ml, pressure infusion (400psig) ext set w/microclave¿ clear, rotating luer lot#3920631 and one (1) used redcap with list and lot# unknown were received for evaluation on april 17, 2019.The device was returned with the red dead-end luer cap on the female luer of the mircoclave and when the cap was removed the seal was stuck down.The red dead-end luer cap is an incompatible mating device.Subsequent disassembly revealed a seal puncture and spike damage typical of access with an incompatible mating device(s).The probable cause of the microclave seal stick down and subsequent leakage is access with a dead end luer cap during use.The microclave dfu states: do not use needles, blunt cannulas or luer caps on connectors.A device history review for lot#3920631 and relevant commodities were reviewed and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
7" (18 CM) APPX 0.39 ML, PRESSURE INFUSION (400PSIG) EXT SET W/MICROCLAVE® CLEAR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8515749
Report Number9617594-2019-00117
Device Sequence Number13893573
Product Code FPA
UDI-Device Identifier00887709038905
UDI-Public(01)00887709038905(17)231201(10)3920631
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Catalogue NumberMC33450
Device Lot Number3920631
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1